Alert archive / South Carolina / Tornado Warnings in 2019

Tornado Warning 1, NWS Charleston, SC

March 3, 2019Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this tornado warning at Mar 3, 2019, 6:33 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 6:33 PM EST (23:33 UTC)
Expired
Mar 3, 2019, 7:00 PM EST
In force
27 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 3:35 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

249 
WFUS52 KCHS 032333
TORCHS
SCC015-029-035-040000-
/O.NEW.KCHS.TO.W.0001.190303T2333Z-190304T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
633 PM EST SUN MAR 3 2019

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Colleton County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 700 PM EST.
    
* At 633 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Givhans Ferry State Park, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Summerville, Givhans Ferry State Park, Dorchester, Ridgeville,
  Givhans, Jedburg and Knightsville.

This warning includes I-26 between mile markers 183 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3292 8039 3311 8052 3331 8022 3313 8003
TIME...MOT...LOC 2333Z 253DEG 39KT 3306 8039 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NED
3 follow-up statements
483 
WWUS52 KCHS 032340
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
640 PM EST SUN MAR 3 2019

SCC029-032349-
/O.CAN.KCHS.TO.W.0001.000000T0000Z-190304T0000Z/
Colleton SC-
640 PM EST SUN MAR 3 2019

...THE TORNADO WARNING FOR COLLETON COUNTY IS CANCELLED...
    
The immediate risk for tornadoes has ended. 

LAT...LON 3299 8035 3314 8044 3328 8019 3313 8003
TIME...MOT...LOC 2339Z 249DEG 30KT 3308 8032 

$$

SCC015-035-040000-
/O.CON.KCHS.TO.W.0001.000000T0000Z-190304T0000Z/
Berkeley SC-Dorchester SC-
640 PM EST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR BERKELEY
AND DORCHESTER COUNTIES...
    
At 639 PM EST, a severe thunderstorm capable of producing a tornado
was located near Givhans Ferry State Park, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Givhans Ferry State Park, Dorchester, Ridgeville, Givhans and
Jedburg.

This warning includes I-26 between mile markers 184 and 197.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3299 8035 3314 8044 3328 8019 3313 8003
TIME...MOT...LOC 2339Z 249DEG 30KT 3308 8032 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NED
564 
WWUS52 KCHS 032351
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
651 PM EST SUN MAR 3 2019

SCC035-040001-
/O.CAN.KCHS.TO.W.0001.000000T0000Z-190304T0000Z/
Dorchester SC-
651 PM EST SUN MAR 3 2019

...THE TORNADO WARNING FOR DORCHESTER COUNTY IS CANCELLED...
    
The immediate risk for tornadoes has ended. 

LAT...LON 3313 8003 3307 8021 3314 8031 3315 8032
      3315 8031 3324 8015
TIME...MOT...LOC 2351Z 246DEG 36KT 3313 8019 

$$

SCC015-040000-
/O.CON.KCHS.TO.W.0001.000000T0000Z-190304T0000Z/
Berkeley SC-
651 PM EST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR BERKELEY
COUNTY...
    
At 651 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Summerville, moving northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
Berkeley County, including the following locations: Saint Johns...
Pringletown...Whitesville...New Hope and Murraysville.

This warning includes I-26 between mile markers 190 and 196.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3313 8003 3307 8021 3314 8031 3315 8032
      3315 8031 3324 8015
TIME...MOT...LOC 2351Z 246DEG 36KT 3313 8019 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

NED
415 
WWUS52 KCHS 032357
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
657 PM EST SUN MAR 3 2019

SCC015-040007-
/O.EXP.KCHS.TO.W.0001.000000T0000Z-190304T0000Z/
Berkeley SC-
657 PM EST SUN MAR 3 2019

...THE TORNADO WARNING FOR BERKELEY COUNTY WILL EXPIRE AT 700 PM
EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 3313 8003 3307 8021 3314 8031 3315 8032
      3315 8031 3324 8015
TIME...MOT...LOC 2357Z 253DEG 39KT 3315 8013 

$$

NED

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Mar 3, 4:28 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 3, 4:28 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
428 PM EST Sun Mar 3 2019

.SYNOPSIS...
A cold front will sweep through the area tonight, followed by a
reinforcing cold front Tuesday night. High pressure will
prevail for the latter half of the week. Another frontal system
could impact the area next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A Tornado Watch is in effect until 11 PM.

A warm front north of the area has put our area solidly in the
warm, moist sector. Approaching our area from the west-north is
the strong cold front. Conjoined with the front is a mid-level
short wave. Plenty of moisture is in place, with a plume of
PWATs 1-2 standard deviations approaching. This is driving the
heavy rain potential. But of bigger concern is the severe
potential. Isolated to scattered convection is moving across
our area and this is in line with the CAMS. Instability is
fairly good with MLCAPES approaching 1,500 J/kg and 0-6 km Bulk
Shear of 40-50 kt. DCAPE remains low, but strong winds in the
low levels could mix down, causing damaging wind gusts. The fast
storm motion should limit any flood potential. As for the
tornadic threat, parameters remain in place to possibly generate
a short-lived tornado or two, especially this evening with the
main line. The The cold front will progress into the ocean by
around 06Z, leading to a rapid drop off in coverage from west to
east during the late evening and overnight hours. Lows will
range from the upper 40s and lower 50s far inland to the mid and
upper 50s near the coast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday and Monday night: By Monday morning, the cold front will be
well offshore and any lingering showers will be isolated at best and
primarily off the coast. The rest of the day will be dry and the
main forecast issue will be lingering clouds and the impact on
temperatures. Forecast highs are in the upper 50s to around 60, with
some low 60s possible in far southeastern Georgia. While some
clearing will take place through Monday evening, skies will again go
overcast Monday night. Models depict the arrival of a well defined
vorticity max late Monday night, with a weak surface trough that is
expected to be in the vicinity of the northern portion of the
forecast area. Models show an area of light precipitation developing
late, and rain chances in the 20-30 percent range are warranted
based on consensus. Overnight lows are forecast to range from the
upper 30s inland to the mid 40s at the coast.

Tuesday through Wednesday: The aforementioned surface trough, and
any precipitation near it, will quickly come to an end Tuesday
morning. High pressure will begin building in and much drier air
will filter in. Skies will clear out Tuesday afternoon and should
remain clear through Wednesday. The big change will be the arrival
of much colder air. Tuesday highs will top out in the mid to upper
50s, and then strong cold advection will bring a high chance of a
freeze for many areas Tuesday night. Lows are forecast to range from
the upper 20s inland to the low/mid 30s at the coast. A Freeze Watch
will almost certainly be needed in the coming days. Also, with
persistent northwest winds, wind chill values will fall into the low
to mid 20s for many areas. Wednesday will be a very chilly day, with
highs in the low 50s for most locations, and even some upper 40s
will be possible for portions of the Tri-County. Such values would
be on the order of 15-17 degrees below normal for early March.

Lake Winds: Strong cold advection over Lake Moultrie will result in
gusty northwest winds Tuesday night/early Wednesday. A Lake Wind
Advisory could eventually be needed.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure will shift overhead on Thursday and then move
offshore by Friday. Southerly return flow will help moderate
temperatures with a gradually warming expected through the period.
Another frontal system could impact the area over the weekend,
leading to higher rain chances. The main concern for the long term
period will be low temperatures Wednesday night. Ideal radiational
cooling conditions will lead to another night of potentially
freezing/sub-freezing temperatures, primarily away from the
beaches. Freeze Watch/Warnings could eventually be needed.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
18Z TAFs
A warm front north of the area is ushering deep moisture into
the area. Despite mainly MVFR ceilings, isolated to scattered
SH or TS will occur at or in the VC of the terminals this
afternoon. A second, stronger line of +TSRA is expected to move
from west to east across the terminals this evening, bringing
brief IFR and gusty winds, possibly in excess of 40 kt. The
timing of this will likely be narrowed down further as radar
trends develop. Hence amendments will be needed. After the
convection moves offshore late this evening, conditions should
gradually improve overnight into Monday.

Extended Aviation Outlook: VFR conditions are expected to
prevail.

&&

.MARINE...
Through Tonight: A strong cold front will approach from the
west-northwest early tonight, passing offshore after midnight. A
line of strong or possibly severe thunderstorms will move
through ahead of the front early tonight. Be prepared for
strong or damaging winds in some of those storms, along with
heavy rains and lightning strikes. An isolated waterspout is
also possible. Outside of the thunderstorms, the combination of
the pressure gradient along with the cold air advection behind
the front will cause winds to increase. Small Craft Advisories
are in effect for all of the waters. The worst conditions are
expected this evening. Expect, steep wind-driven seas at this
time.

Monday through Friday: Conditions will quickly improve Monday as the
cold front moves further offshore. The Small Craft Advisory for the
outer Georgia waters could linger into the morning, but should be
able to come down by midday. High pressure will build in and a
strong surge of northwest flow will take place Tuesday night. Small
Craft Advisories will almost certainly be needed for at least
portions of the local waters. Conditions will improve on Wednesday
and will remain fairly benign through the rest of the work week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Monday for AMZ330.
     Small Craft Advisory until 4 AM EST Monday for AMZ352-354.
     Small Craft Advisory until 10 AM EST Monday for AMZ350-374.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...ETM
AVIATION...
MARINE...
Hazardous weather outlook, Mar 3, 3:43 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
343 PM EST Sun Mar 3 2019

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-042045-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
343 PM EST Sun Mar 3 2019

...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost/Freeze: Temperatures could drop below freezing Tuesday and
Wednesday night, mainly away from the beaches. Freeze Watches and
Warnings may needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-042045-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
343 PM EST Sun Mar 3 2019

...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ374-042045-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
343 PM EST Sun Mar 3 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-042045-
Inland Berkeley-
343 PM EST Sun Mar 3 2019

...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost/Freeze: Temperatures could drop below freezing Tuesday and
Wednesday night. Freeze Watches and Warnings may needed.

Lake Winds: A Lake Wind Advisory could be required on Lake Moultrie
Tuesday night, as cold air moves across the relatively warmer lake
waters.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Mar 3, 5:41 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
541 PM EST SUN MAR 3 2019

SCZ044-050-032315-
Charleston-Dorchester-
541 PM EST SUN MAR 3 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES...

At 541 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Delemar Crossroads, or 12 miles southwest of
Slands Bridge, moving northeast at 55 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Charleston, North Charleston, Summerville, Slands Bridge, Middleton
Place, Archdale, Magnolia Gardens and Ravenel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3286 8004 3271 8042 3276 8044 3280 8042
      3281 8040 3283 8040 3284 8039 3285 8040
      3287 8039 3304 8019
TIME...MOT...LOC 2241Z 230DEG 49KT 3281 8037

NED
Local storm report, Mar 3, 5:53 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EST SUN MAR 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     3 SSW HILLTONIA         32.84N  81.67W
03/03/2019                   SCREVEN            GA   911 CALL CENTER

            SCREVEN 911 CENTER REPORTED A TREE DOWN AT BEAVER DAM
            ROAD AND ROLLING ROAD.

&&

EVENT NUMBER CHS1900077

RAD
Special weather statement, Mar 3, 6:14 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
614 PM EST SUN MAR 3 2019

SCZ044-045-050-052-032345-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
614 PM EST SUN MAR 3 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES...

At 613 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Goose Creek, moving northeast at 55 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Charleston, North Charleston, Summerville, Goose Creek, Hanahan,
Naval Weapons Station Charleston, Ladson and I-26/I-526 Interchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3285 8005 3299 8018 3320 7991 3305 7973
TIME...MOT...LOC 2313Z 230DEG 49KT 3298 8005

NED
Special weather statement, Mar 3, 6:16 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 PM EST SUN MAR 3 2019

SCZ040-032330-
Allendale-
616 PM EST SUN MAR 3 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...

At 616 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Seigling, or near Allendale, moving
northeast at 40 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Allendale, Sycamore, Ulmer, Seigling and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8130 3309 8117 3299 8131
      3313 8145
TIME...MOT...LOC 2316Z 237DEG 36KT 3309 8133

NED
Special weather statement, Mar 3, 6:26 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
626 PM EST SUN MAR 3 2019

GAZ101-116-118-SCZ047-051-040000-
Effingham-Inland Chatham-Inland Bryan-Inland Jasper-Coastal Jasper-
626 PM EST SUN MAR 3 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EFFINGHAM...
CHATHAM AND JASPER COUNTIES...

At 626 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Bloomingdale, or near Pooler, moving
northeast at 50 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Savannah, Pooler, I-16/I-95 Interchange, Rincon, Garden City, Port
Wentworth, Hardeeville and Bloomingdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3216 8146 3240 8111 3223 8101 3222 8101
      3220 8100 3219 8100 3219 8099 3218 8098
      3201 8134
TIME...MOT...LOC 2326Z 246DEG 45KT 3214 8130

NED
Local storm report, Mar 3, 6:28 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EST SUN MAR 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             3 SSW LADSON            32.95N  80.14W
03/03/2019  E0.25 INCH       DORCHESTER         SC   PUBLIC

            PEA SIZED HAIL REPORTED IN THE WESCOTT PLANTATION AREA.

0616 PM     HAIL             GOOSE CREEK             32.98N  80.03W
03/03/2019  E0.88 INCH       BERKELEY           SC   SOCIAL MEDIA

            HAIL UP TO THE SIZE OF NICKELS REPORTED VIA TWITTER IN
            GOOSE CREEK.

&&

EVENT NUMBER CHS1900078
EVENT NUMBER CHS1900079

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:50 AM ESTMarine Dense Fog AdvisoryCHS11 hr
Mar 3, 1:51 AM ESTDense Fog AdvisoryCHSBerkeley, Colleton, Dorchester, Hampton8 hr
Mar 3, 3:16 AM ESTSmall Craft AdvisoryCHS34 hr
Mar 3, 4:25 PM ESTSevere Thunderstorm WarningCHSAllendale, Hampton50 min
Mar 3, 4:29 PM ESTSpecial Weather StatementCHSJasper31 min
Mar 3, 4:47 PM ESTSevere Thunderstorm WarningCHSAllendale41 min
Mar 3, 5:09 PM ESTSpecial Weather StatementCHSColleton36 min
Mar 3, 5:41 PM ESTSpecial Weather StatementCHSDorchester34 min
Mar 3, 6:14 PM ESTSpecial Weather StatementCHSBerkeley31 min
Mar 3, 6:16 PM ESTSpecial Weather StatementCHSAllendale14 min

Nearby

Tornado Warnings in South Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.